MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55234
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: service group supervisor.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
A zenith flex with spiral-z technology aaa endovascular graft iliac leg was being prepped for a aaa procedure.While flushing from the side port prior to patient contact the plastic connector was broken causing the saline to go out the end before it went into the sheath.Another of this same device that was used to perform the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), and quality control, as well as a visual inspection of the returned device was conducted during the investigation.One damaged zenith flex with spiral-z technology aaa endovascular graft iliac leg device was returned for investigation.Upon visual inspection, biomatter was noticed on the tip as well as the grey pusher.The extension tube was partially separated at the junction between the extension tube and the valve chamber.No other damage was noted.The complaint was able to be confirmed based on physical evaluation of the returned device as well as customer testimony.There is no evidence to suggest that product was manufactured out of specification.Additionally, a document-based investigation evaluation was completed.There is no evidence to suggest the product was not made to specifications as cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for the complaint lot (9362308) found no non-conformances.A database search also revealed this to be the only reported event associated with the complaint lot.This is a one device lot, meaning that there are no other potentially non-conforming products distributed.Furthermore, cook has concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product instructions for use (ifu) (b)(4) states the following in consideration of the reported failure mode: "9 how supplied: the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.10.2 inspection prior to use: inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.11.1 zenith spiral-z aaa iliac leg system: 11.1.1 contralateral iliac leg preparation/flush a.If applicable, remove gray-hubbed inner stylet (from the inner cannula) and dilator tip protector (from the dilator tip).Remove peel-away sheath from back of the hemostatic valve.(fig.3) elevate distal tip of system and flush through the stopcock on the hemostatic valve until fluid emerges from the flushing groove near the tip of the introducer sheath.(fig.4) continue to inject a full 20 cc of flushing solution through the device.Discontinue injection and close stopcock on the connecting tube." based on the information provided, inspection of the returned device, and the results of our investigation, a definitive root cause could not be established.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8546423
Report Number1820334-2019-00523
Device Sequence Number2443249
Product Code MIH
UDI-Device Identifier10827002552347
UDI-Public(01)10827002552347(17)211211(10)9362308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Model NumberG55234
Device Catalogue NumberZSLE-13-107-ZT
Device Lot Number9362308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1